Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Can Zoloft be taken with medicine for supraventricular tachycardia?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2004
Answered : 2254 Questions
Question
Hello, I am asking a question on behalf of my twin sister who doesn't know I am writing and doesn't think she needs help. She takes medication for supraventricular tachycardia and insists that there are no drugs available that she can safely take to correct her serotonin levels. We have a strong genetic background of mental health disorders. I take Zoloft for depression, as does my younger sister and my mother, with wonderful results. My twin, who obsesses constantly, takes offense at everything, and is temperamental beyond words thinks she did not inherit any genetic tendencies (despite having an identical twin who did). We are 61 years old now and my twin has alienated everyone in the family. She tells me she never feels happy but doesn't think that there could be a genetic connection to her misery. I have asked and asked her to please give medication a try but she says her heart medication precludes taking anything. I wish I knew the name of her medication. I just want her to live a happy and normal life. She has always been oppositional and difficult to get along with, even as a child. Even then she obsessed terribly, would never let anything go, and would not obey our parents about dropping issues. Thank you so much for letting me know if a person with supraventricular tachycardia (brought on by stress according to her cardiologist) could take something to correct serotonin levels in the brain.
Posted Sat, 30 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Benard Shehu 11 hours later
Brief Answer:
Following suggestions to your queries...

Detailed Answer:
Hi there my dear,

I am sorry for the situation you twin sister is in. I am happy that you are so comprehensive to understand your current health and mental situation perfectly and to collaborate with your doctor.

As you know, different people do have different personality which will determine their social relationships. So, nothing to blame to your sister, and I highly appreciate your good understanding and your willing to help your twin. May God recompenses what you are doing for her.

Now, please bare in mind that heart rhythm problems (tachycardia as in case of your sister) are often associated with neurological issues. If the neurological problems will be correctly treated, subsequently, tachycardia will be improved too.

Yes, you are right, serotonin re-uptake inhibitors are the drugs of choice in order to correct her serotonin levels in the brain. The most common side effects associated with their use include tachycardia and hypotension. That's why patients are scheduled for regular follow ups to catch the side effects in time.

With regards to dosage, should evaluate her heart problems first and then, can correct the dose accordingly. You can send her test reports to me (cardiac tests or neurological exams), so I can evaluate them myself for further assistance.

Hope it was of help! All the best!
Dr.Benard
Above answer was peer-reviewed by
 
Follow-up: Can Zoloft be taken with medicine for supraventricular tachycardia? 3 hours later
Thank you so much, Dr. Benard. This helps greatly. It never occurred to me that my twin's heart rhythm problems could be associated with her neurological issue and if treated, the tachycardia will improve as well. That is an eye-opener. I will pass this along to my sister. The whole family (especially her husband and children) are hoping that she will talk with her cardiologist. If she actually pursues medication and I would like to update you, how do I reach you? I know there are many doctors on the network. Thanks! God bless
 
 
Answered by Dr. Benard Shehu 11 hours later
Brief Answer:
You can contact me with a direct query...

Detailed Answer:
Hi and thank you!

It's nice to hear that my advise was somehow helpful.

In the future you can contact me with a direct query (at this site).

I wish you and your family all the best!

Dr. Benard Shehu
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor